Alert archive / West Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Charleston, WV

August 8, 2012Gilmer County, West Virginia

NWS Charleston, WV issued this special weather statement at Aug 8, 2012, 11:52 PM EDT for Gilmer County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 11:52 PM EDT (03:52 UTC)
Expired
Aug 9, 2012, 12:15 AM EDT
In force
23 min
Issued by
NWS Charleston, WV

County Gilmer County, WV

The radar

The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1366 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS81 KRLX 090352
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1152 PM EDT WED AUG 8 2012

WVZ028>030-090415-
BRAXTON WV-GILMER WV-LEWIS WV-
1152 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILMER...NORTH CENTRAL
BRAXTON AND WEST CENTRAL LEWIS COUNTIES...

AT 1150 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR 
GLENVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH 
THIS STORM. ALSO...HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL 
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND 
SMALL STREAMS. 

THIS STORM WILL BE NEAR GLENVILLE AROUND MIDNIGHT...SAND FORK AROUND
1210 AM AND STOUTS MILLS AROUND 1220 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
72 AND 86.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3901 8053 3875 8063 3887 8100 3904 8097
      3904 8095

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:55 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Aug 8, 9:55 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
955 PM EDT WED AUG 8 2012

.SYNOPSIS...
MID LEVEL SHORT WAVE AXIS CROSSES NORTHERN WEST VIRGINIA BEFORE
MIDNIGHT. COLD FRONT AFFECTS THE AREA THURSDAY AND FRIDAY. HIGH
PRESSURE BUILDS IN THIS WEEKEND WITH COOLER TEMPERATURES.

&&

.NEAR TERM /THROUGH THURSDAY/...
AT 02Z...HAVE SURFACE FRONT FROM NEAR PIT ON SW TO CMH...CVG...THEN
WEST ACROSS SOUTHERN INDIANA.  00Z RAP SHOWS MAIN 500 VORT MAX
CROSSING NRN WV MTNS BY 03Z...BUT HAS A WEAKENING VORT LINGERING IN
NORTH CENTRAL WV THROUGH 06Z.  MAY BE HELPING A FEW LINGERING STORMS
CROSSING THE OHIO RIVER AT 02Z.

WILL INCREASE AREAL COVERAGE OF THE FOG WHERE IT RAINS IN NRN
CENTRAL WV...BUT NOT CONFIDENT ON THE EXACT INTENSITY.  WILL LIMIT
THE FOG IN SOUTHEAST OHIO SINCE BOUNDARY LAYER WINDS STAY UP...AND
CLOUDS WITH THE NEXT 500 VORT MAX SHOULD BE APPROACHING BY THE
PREDAWN HOURS.

ALSO...INCREASED POPS A BIT FASTER FOR OUR SOUTHEAST OHIO COUNTIES
DURING THE PREDAWN...WITH MORE SUPPORT ARRIVING...BEFORE LIFTING NE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
MODELS IN REASONABLE AGREEMENT WITH THE MASS FIELDS AS VIGOROUS
UPPER LEVEL TROUGH AND ATTENDING COLD FRONT AFFECT OUR AREA FOR THE
END OF THE WORKWEEK.

IT IS SOMEWHAT OF A COMPLEX SYSTEM...AS THERE IS A LEAD UPPER TROUGH
OUT AHEAD OF THE MAIN UPPER TROUGH. THIS LEAD UPPER TROUGH WILL
OUTRUN THE FRONT AND MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT. WITHOUT A LOW LEVEL FOCUSING MECHANISM...WILL STAY
IN CHANCE CATEGORY. TEMPS WILL BE ON THE WARM SIDE OF GUIDANCE WITH
MOISTURE AND CLOUDS IN INCREASING SOUTHERLY FLOW.

THE COLD FRONT WILL WAIT FOR THE MAIN UPPER TROUGH SWINGING AROUND A
DEVELOPING CLOSED CENTER OVER THE GREAT LAKES FRIDAY...WHICH WILL
THEN ACCELERATE THE FRONT EASTWARD DURING FRIDAY. AGAIN...AS WITH
THE LAST SYSTEM...LOTS OF CLOUDS LIMITING HEATING AND TIMING OF THE
FRONT WILL LESSEN DESTABILIZATION FOR FRIDAY CONVECTION.
HOWEVER...GOOD DYNAMICS WILL STILL SUPPORT A BAND OF ORGANIZED
CONVECTION ALONG AND AHEAD OF THE FRONT ON FRIDAY. FOR TIMING...WILL
STILL GO WITH THE SLIGHTLY SLOWER NAM SOLUTION. WILL UP POPS TO
LIKELY IN WEST AROUND 12Z...MOVE ACROSS THE REMAINDER OF THE AREA
DURING THE DAY FRIDAY. BY FRIDAY EVENING...WHILE THE FRONT ITSELF
MAY LAG A BIT BEHIND THE UPPER TROUGH...THE WESTERN EDGE OF THE
DEEPER MOISTURE WILL MOVE INTO THE MOUNTAINS. THUS...WILL LOWER THE
POPS SIGNIFICANTLY BEHIND THE WESTERN EDGE OPF THE DEEPER
MOISTURE..BUT STILL KEEP SOME POPS WITH THE FRONT ITSELF. FRONT DOES
EXITS THE MOUNTAINS BEFORE 12Z SATURDAY...WITH A DRY SLOT WORKING IN
OVER MUCH OF THE AREA BY SATURDAY MORNING. MOST POPS BASICALLY END
WITH THE PASSAGE OF THE FRONT LATER FRIDAY NIGHT. ALSO MUCH COOLER
TEMPS WORK IN BY SATURDAY MORNING.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SATURDAY WILL BE A TRANSITION CAY AS THE PROGRESSIVE UPPER LOW OVER
THE GREAT LAKES LIFTS OUT. WRAPAROUND MOISTURE WILL BRING LOTS OD
CLOUDS FOR MUCH OF SATURDAY...WITH LINGERING SHOWERS MAINLY IN THE
NORTH. MUCH COOLER WITH TEMPS STRUGGLING TO REACH 80. HIGH PRESSURE
TAKES CONTROL SUNDAY AND EARLY NEXT WEEK WITH DRY CONDITIONS AND
SLOWING REBOUNDING TEMPS...THANKS TO SUNSHINE. ONE NOTE...THE GFS
LOOKS TO BE THE OUTLIER ON A CLIPPER SYSTEM AND PRECIP ON TUESDAY.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
CONTINUES TO BE A CHALLENGING AVIATION FORECAST OVERNIGHT IN REGARDS
TO DISSIPATING CONVECTION...LINGERING CLOUD DECK...AND FOG
FORMATION.  MID LEVEL 500 MB VORT MAX AXIS PASSES EAST...OVER NRN WV
MOUNTAINS BY 03Z.  CURRENTLY DO NOT HAVE HIGH ENOUGH POP FOR MENTION
CONVECTION AT ELKINS...SINCE TIMING IS AROUND 02Z/03Z...AND WAS
THINKING WEAKENING BY THEN. YET...CONVECTION SHOULD AFFECT PKB TO
CKB TO WESTON CORRIDOR 00Z TO 02Z. WITH LOCAL VSBY NEAR 3 MILES AND
CEILINGS 3 TO 4 THSD FT BKN.

INITIALLY WAS THINKING LESS FOG OVERNIGHT PKB TO CKB...BUT WITH THE
EVENING RAIN...WILL HOLD SOME THICKER FOG THERE 06Z TO 12Z.
YET...WITH BOUNDARY LAYER AND 925 MB FLOW...HAVE THE VISIBILITY MORE
VARIABLE ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...COMPARED
TO THE EKN-CRW AND SOUTHERN WV COAL FIELDS FOR 06Z TO 12Z.

DID GO WITH LESS FOG TONIGHT AT HTS AND THE TRI STATE VICINITY THAN
WE PREVIOUS HAD...COUNTING ON NO SHOWERS AND THAT LOW LEVEL FLOW.

HAVE SOME 5 TO 8 THSD FT SCATTERED TO BROKEN CLOUDS FOR 12Z
THURSDAY...AND MAYBE A RAIN SHOWER IN SOUTHEAST OHIO.  THEN CLOUDS
FORMING AT 3 TO 5 THSD FT SCATTERED TO BROKEN BY 15 TO 16Z.

BEST COVERAGE TO SCATTERED CONVECTION EXPECTED AFTER 18Z ACROSS
OHIO INTO NORTHERN WEST VIRGINIA COMPARED TO COUNTIES FURTHER TO THE
SOUTH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: LINGERING CLOUDS FROM EVENING CONVECTION COULD
DELAY OR DETER FOG FORMATION.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  THU 08/09/12
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    H    M    M    H    L    L    L    L    L    L    M
HTS CONSISTENCY  H    H    M    M    H    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    M    L    L    L    L    L    L    L    L    L
PKB CONSISTENCY  H    M    M    M    H    L    L    L    L    L    L    M
CKB CONSISTENCY  H    H    M    M    M    L    L    L    L    L    L    M

AFTER 00Z FRIDAY...
IFR CONDITIONS POSSIBLE UNDER HEAVIEST SHOWERS/TSRA THURSDAY
AFTERNOON AND EVENING.  IFR CONDITIONS ALSO POSSIBLE FRIDAY WITH
FRONT AS A RESULT OF CEILINGS AND SHOWERS/THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...KTB
Hazardous weather outlook, Aug 8, 4:48 AM EDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
448 AM EDT WED AUG 8 2012

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
037>040-046-047-090900-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
448 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND SEVERE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>036-090900-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
448 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 7:29 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT WED AUG 8 2012

OHZ066-075-090000-
ATHENS OH-PERRY OH-
729 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ATHENS AND
SOUTHERN PERRY COUNTIES...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
LOGAN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR JUNCTION CITY AROUND 735 PM...NEW
STRAITSVILLE AROUND 750 PM...SHAWNEE AROUND 755 PM AND HEMLOCK AROUND
800 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3974 8208 3973 8208 3973 8204 3944 8211
      3947 8218 3955 8217 3955 8226 3959 8227
      3959 8235 3960 8239 3973 8238 3974 8241
      3975 8240

16
Special weather statement, Aug 8, 7:44 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT WED AUG 8 2012

OHZ076-WVZ010-011-019-020-090015-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
744 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHERN RITCHIE...NORTHWESTERN DODDRIDGE...PLEASANTS AND TYLER
COUNTIES...

AT 741 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTH OF MIDDLEBOURNE TO 8 MILES NORTHEAST OF ST. MARYS TO 7 MILES
SOUTHWEST OF ST. MARYS...MOVING EAST AT 20 MPH. THIS LINE OF STORMS
IS JUST CROSSING THE OHIO RIVER INTO WEST VIRGINIA.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MAXWELL AROUND 750 PM...WICK AROUND 800
PM...HEBRON AROUND 805 PM...HIGHLAND AROUND 810 PM AND MOUNTAIN
AROUND 815 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8090 3959 8083 3948 8071 3948 8067
      3945 8061 3945 8057 3934 8072 3917 8103
      3935 8139 3957 8105 3958 8104 3955 8103
      3961 8095

16
Special weather statement, Aug 8, 8:15 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED AUG 8 2012

WVZ011-019-020-031-090045-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-TYLER WV-
815 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHEASTERN
RITCHIE...NORTHERN HARRISON AND TYLER COUNTIES...

AT 811 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
WEST OF MANNINGTON TO 9 MILES SOUTHEAST OF MIDDLEBOURNE TO
HARRISVILLE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. ALSO EXPECT HEAVY RAIN AND INTENSE LIGHTNING FROM THIS LINE
OF STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GREENWOOD AROUND 820 PM...CENTER POINT
AROUND 825 PM...SEDALIA AROUND 830 PM...WALLACE AROUND 835 PM AND
GROVE AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 NEAR MILE MARKER
129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3948 8071 3947 8065 3945 8061 3944 8053
      3947 8050 3947 8047 3944 8028 3940 8020
      3916 8056 3917 8059 3914 8066 3909 8071
      3910 8082 3923 8114 3945 8087 3951 8074

16
Special weather statement, Aug 8, 8:49 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT WED AUG 8 2012

WVZ020-030>032-090115-
DODDRIDGE WV-HARRISON WV-LEWIS WV-TAYLOR WV-
849 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...HARRISON...NORTHERN
LEWIS AND TAYLOR COUNTIES...

AT 845 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF MANNINGTON TO 11 MILES WEST OF CLARKSBURG TO 13 MILES
SOUTHEAST OF HARRISVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THIS LINE OF STORMS HAS ALSO PRODUCED HEAVY RAINFALL...WHICH COULD
CAUSE PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE
AREAS...ALONG WITH REDUCED VISIBILITY IN DOWNPOURS.

THESE STORMS WILL BE NEAR WOLF SUMMIT AROUND 855 PM...SHINNSTON
AROUND 900 PM...MEADOWBROOK AROUND 905 PM AND WEST MILFORD AROUND 915
PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
104 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3944 8028 3940 8020 3941 8011 3939 8009
      3940 8005 3918 8025 3896 8060 3905 8073
      3910 8074 3911 8082 3918 8085 3944 8055
      3944 8053 3947 8049

16
Special weather statement, Aug 8, 9:18 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
918 PM EDT WED AUG 8 2012

WVZ030>032-039-040-090145-
BARBOUR WV-HARRISON WV-LEWIS WV-TAYLOR WV-UPSHUR WV-
918 PM EDT WED AUG 8 2012

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...HARRISON...NORTHEASTERN
LEWIS...NORTHERN UPSHUR AND TAYLOR COUNTIES...

AT 914 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTH OF FAIRMONT TO 4 MILES EAST OF CLARKSBURG TO 5 MILES NORTH OF
WESTON...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. HEAVY RAIN IS ALSO POSSIBLE WITH
THIS LINE OF STORMS...WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS
AND IN LOW LYING AREAS.

A WEAKENING TREND IS EXPECTED FROM THIS LINE OF STORMS AS THE SUN
SETS AND THE LINE CONTINUES MOVING EAST.

THESE STORMS WILL BE NEAR ROSEMONT AROUND 925 PM...FLEMINGTON AROUND
930 PM...GALLOWAY AROUND 935 PM...KNOTTSVILLE AROUND 940 PM AND
HODGESVILLE AROUND 945 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
100 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3909 7996 3892 8021 3915 8063 3918 8059
      3920 8053 3922 8056 3937 8044 3946 8039
      3944 8028 3940 8020 3941 8011 3939 8008
      3946 7993 3944 7989 3931 7989 3927 7985

16
Special weather statement, Aug 8, 11:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1152 PM EDT WED AUG 8 2012

WVZ028>030-090415-
BRAXTON WV-GILMER WV-LEWIS WV-
1152 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILMER...NORTH CENTRAL
BRAXTON AND WEST CENTRAL LEWIS COUNTIES...

AT 1150 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
GLENVILLE...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. ALSO...HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR GLENVILLE AROUND MIDNIGHT...SAND FORK AROUND
1210 AM AND STOUTS MILLS AROUND 1220 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
72 AND 86.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3901 8053 3875 8063 3887 8100 3904 8097
      3904 8095

50

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:15 PM EDTSpecial Weather StatementRLXDoddridge, Harrison30 min
Aug 8, 8:49 PM EDTSpecial Weather StatementRLXDoddridge, Harrison26 min
Aug 8, 9:18 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor27 min
Aug 9, 12:01 AM EDTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis29 min
Aug 9, 3:07 PM EDTSpecial Weather StatementRLXBarbour23 min
Aug 9, 3:14 PM EDTFlash Flood WarningRLXBarbour, Randolph2 hr
Aug 9, 5:57 PM EDTSpecial Weather StatementRLXPerry63 min
Aug 9, 6:47 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry43 min
Aug 9, 7:05 PM EDTSevere Thunderstorm WarningRLXMorgan32 min
Aug 9, 7:36 PM EDTSpecial Weather StatementRLXVinton24 min
Aug 9, 7:49 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton26 min
Aug 9, 6:22 PM EDTSpecial Weather StatementRLXDickenson53 min

Nearby

Special Weather Statements in West Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.